MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 12F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 12F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000712
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the healthcare professional attempted to inject sterilized water into the balloon and the balloon did not inflate due to alleged cracks in the device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records review is not available because the corporate lot number is unknown.The sample returned for evaluation was one 12 fr tri-funnel replacement gastrostomy feeding tube.Visual evaluation was performed of the physical sample.The sample was returned with a 0.8 cm long split in the balloon material, approximately 0.9 cm from the distal tip of the device.Examination of the split site revealed it to be c-shaped, with the split surface being dull in appearance.The surrounding material near the split site appeared to have a distended shape memory.The observed damage is consistent with a burst due to over-pressurization.Therefore, the investigation is unconfirmed for inflation problem and confirmed for burst container or vessel.A review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, possible complications and contraindications showed that the product labeling is adequate.

Brand Name
BARD TRI-FUNNEL REPLACEMENT GASTROSTOMY TUBE 12F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7741282
Report Number3006260740-2018-01900
Device Sequence Number1076560
Product Code KNT
UDI-Device Identifier00801741037115
UDI-Public(01)00801741037115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000712
Device Catalogue Number000712
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1